Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 213, NWS Jackson, MS

June 21, 2004Humphreys County, Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2004, 8:20 PM CDT for Humphreys County, Leflore County, Sunflower County, Mississippi. It was in force for 45 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2004, 8:20 PM CDT (01:20 UTC)
Expired
Jun 21, 2004, 9:05 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Humphreys County, MS, Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:30 PM CDTTSTM WND DMGIsola, MSPOWER LINE WAS BLOWN DOWN.
Jun 21, 8:30 PM CDTTSTM WND DMGIsola, MSPOWER LINE WAS BLOWN DOWN.
Jun 21, 8:32 PM CDTTSTM WND DMG1 Sw Inverness, MSA COUPLE OF TREES WERE BLOWN DOWN. A SHED WAS DESTROYED.
Jun 21, 8:40 PM CDTTSTM WND DMG5 E Inverness, MSSEVERAL LARGE TREES WERE BLOWN DOWN. TWO HOMES HAD TREES FALL ON THEM. SEVERAL POWER LINES WERE ALSO BLOWN DOWN.
Jun 21, 8:40 PM CDTTSTM WND DMG5 E Inverness, MSSEVERAL LARGE TREES WERE BLOWN DOWN. TWO HOMES HAD TREES FALL ON THEM. SEVERAL POWER LINES WERE ALSO BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2004-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1933 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2004-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1933 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WUUS54 KJAN 220120
SVRJAN
MSC053-083-133-220205-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
820 PM CDT MON JUN 21 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 905 PM CDT

* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF INVERNESS...OR ABOUT 2    
  MILES NORTH OF ISOLA...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR MORGAN CITY AT 835 PM CDT

DAMAGING WINDS TO 65 MPH AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE 
A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3341 9065 3322 9062 3322 9039 3345 9027

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:32 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 21, 7:32 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT MON JUN 21 2004

.DISCUSSION...WILL ISSUE A QUICK UPDATE TO INCREASE POPS...MAINLY
NORTH AND WEST TO COVER THE LINE OF STORMS MOVING OUT OF AR. WILL
ALSO INCREASE POPS CENTRAL AND EAST TO COVER WHERE SCT ACTIVITY WILL
MOVE. DUE TO THE RAIN THAT HAS MOVED ACROSS THE SOUTH...WILL LOWER
POPS THERE.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

36/ENTREMONT
Hazardous weather outlook, Jun 21, 3:21 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT MON JUN 21 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
222021-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
321 PM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN
PORTIONS OF THE OUTLOOK AREA THROUGH EARLY THIS
EVENING...ESPECIALLY TO THE NORTHWEST OF A RAYVILLE TO GREENWOOD
LINE. STRONG THUNDERSTORMS OVER THE ARKLATEX REGION MAY MOVE INTO
THIS AREA BY THE EARLY EVENING...WITH WIND GUSTS OF 40 TO 50 MPH
POSSIBLE.

A FEW STRONG STORMS WILL ALSO BE POSSIBLE THROUGH EARLY EVENING
IN THE AREA SOUTH OF THE HIGHWAY 84 CORRIDOR. THUNDERSTORMS OVER
SOUTHEAST LOUISIANA AND EXTREME SOUTHEAST MISSISSIPPI MAY DEVELOP
NORTHWARD INTO THIS AREA. WIND GUSTS OF 40 TO 50 MPH AND SMALL
HAIL WILL BE POSSIBLE WITH STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

...DAYS TWO AND THREE...TUESDAY NIGHT THROUGH THURSDAY NIGHT...
AN ACTIVE WEATHER PATTERN WITH STRONG TO SEVERE THUNDERSTORMS AND
HEAVY RAINFALL MAY DEVELOP BY TUESDAY NIGHT AND PERSIST INTO
THURSDAY. A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE
LOWER MISSISSIPPI VALLEY REGION...WHILE AN UNSEASONABLY COLD
UPPER LEVEL TROUGH IS FORECAST TO BECOME ESTABLISHED OVER THE
UPPER MIDWEST. DISTURBANCES ASSOCIATED WITH THE UPPER TROUGH WILL
COMBINE WITH A	SLOW-MOVING COLD FRONT TO PRODUCE SEVERAL ROUNDS
OF THUNDERSTORMS. SOME OF THE STORMS COULD REACH SEVERE LIMITS
ALONG THE HIGHWAY 82 CORRIDOR...WHILE THE RISK FOR VERY HEAVY
RAINFALL LOOKS TO BE GREATEST TO THE SOUTH OF HIGHWAY 82.

...DAYS FOUR THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...COULD BE NECESSARY AT SOME POINT DURING DAYS 2 OR
3...ESPECIALLY OVER NORTHERN AREAS. OTHERWISE...ACTIVATION IS NOT
ANTICIPATED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 21, 6:45 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT MON JUN 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     BROOKHAVEN              31.58N 90.45W
06/21/2004                   LINCOLN            MS   EMERGENCY MNGR

            A FEW POWER LINES WERE BLOWN DOWN IN THE CITY.

0545 PM     TSTM WND DMG     12 S BROOKHAVEN         31.41N 90.45W
06/21/2004                   LINCOLN            MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR ENTERPRISE SCHOOL. ONE
            TREE FELL ON A CAR.

&&

ENTREMONT
Local storm report, Jun 21, 7:26 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT MON JUN 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     8 S ELLISVILLE          31.48N 89.21W
06/21/2004                   JONES              MS   EMERGENCY MNGR

            FIVE TREES WERE BLOWN DOWN ACROSS A ROAD AND 10 TREES
            WERE BLOWN DOWN IN AN OPEN FIELD SOUTH OF ELLISVILLE.
            DIME SIZED HAIL WAS ALSO REPORTED.

&&

ENTREMONT

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:35 PM CDTSevere Thunderstorm WarningJANLeake40 min
Jun 21, 8:14 PM CDTSevere Thunderstorm WarningJANNewton46 min
Jun 21, 8:38 PM CDTSevere Thunderstorm WarningJANLauderdale42 min
Jun 21, 8:39 PM CDTSevere Thunderstorm WarningJANHolmes46 min
Jun 21, 9:15 PM CDTSevere Thunderstorm WarningJANYazoo45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.